Can anything be done to reverse bad side effect of Botox on upper lip?

Doctor Answers 17

Reversing Botox

Hello, 

Thank you for your question. 

Unfortunately, Botox is irreversible and you will have to wait for it to wear off. This may take 3-4 months. 

You may want to book a follow-up with your qualified injector for a complete evaluation. 

Take care. 

Reversing botox

Time is your friend.  The only thing you can do is wait for the effects of the botox to wear off which can take around three months or so.  If you are seeing a lot of uneveness in the way you smile or open your mouth, further botox treatment given by an experienced operator can help to even things up a bit while you are waiting for the effects to wear off.  Botox in the upper lip is often fraught with complications.

Reversal of Botox effect

As opposed to hyaluronic acid fillers which can be easily dissolved via injection of hyaluronidase, the effects of Botox need to wear off and cannot be chemically reversed. The good news is that in the upper lip the dose used is usually quite small and this typically translates to a shorter duration of effect. Questions like this are a cause for concern when it comes to longer acting forms of botulinum toxin which will be coming to the market in the near future

Brian Biesman, MD
Nashville Oculoplastic Surgeon
4.8 out of 5 stars 41 reviews

Can botox be reversed?

Botox works by blocking nerve endings. They cannot be unblocked by any means known to date. Botox wears off when the body generates new nerve endings around the blockages. This process takes 3-4 months.

Botox results

I am so sorry that you are unhappy with your results. Unfortunately, there is no way to "reverse" Botox, but it will wear off within about 3-4 months. Best, Dr. Nazarian

Sheila S. Nazarian, MD
Beverly Hills Plastic Surgeon
4.9 out of 5 stars 52 reviews

Side effect of Botox

I'm not sure I understand what you mean by side effect. Did you have an allergic reaction or breakout? if you are referring to change in smile or the appearance of the face as a consequence of muscle weakness caused by Botox, that is definitely not a "side effect" and is the direct effect of Botox and it is due to improper placement or over dose of the muscle. For that direct effect to diminish or resolve, it will take as long as the desired effect of botox take when it has been placed properly, around 3 months.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Reverse Bad Botox

Unfortunately there is no way to reverse the effects of Botox. It will gradually wear off in time. I do not suggest Botox around the mouth area.  Best, Dr. Green

Botox

Unfortunately, botox takes about 4 months to wear off.  You will have to let it wear off on its own.    Best of luck.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Botox

Thank you for your question in regards to Botox.

Unfortunately no. Botox is not reversible and will usually last 3-4 months. To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment.

I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

Reversing Botox?

Unfortunately, Botox and other neuromodulators are not reversible. However, the effects routinely wear off by about three months. Usually if there is a problem, the problem resolves itself well before the effects of the Botox completely wear off.

Robert S. Schmidt, MD
College Station Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.